Alert archive / Utah / Winter Storm Watches in 2012
Winter Storm Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm watch at Feb 12, 2012, 3:30 PM MST. It took effect at Feb 13, 2012, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2012, 3:30 PM MST (22:30 UTC)
- In effect from
- Feb 13, 2012, 12:00 PM MST
- Expired
- Feb 13, 2012, 10:24 AM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
440 WWUS45 KSLC 122230 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 330 PM MST SUN FEB 12 2012 .A SLOW MOVING PACIFIC STORM SYSTEM WILL GRADUALLY EXIT THE REGION TONIGHT...BEFORE ANOTHER SYSTEM QUICKLY ARRIVES MONDAY AFTERNOON. THIS SYSTEM IS EXPECTED TO TRACK NEAR THE UTAH ARIZONA BORDER MONDAY NIGHT INTO TUESDAY...BRINGING PERIODS OF HEAVY SNOW TO THE MOUNTAINS OF CENTRAL AND SOUTHERN MOUNTAINS. ACCUMULATING SNOWFALL IS ALSO ANTICIPATED ACROSS MOST NORTHERN UTAH RANGES AS WELL. UTZ517-518-130630- /O.NEW.KSLC.WS.A.0004.120213T1900Z-120215T0500Z/ /O.CON.KSLC.WW.Y.0010.000000T0000Z-120213T1200Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 330 PM MST SUN FEB 12 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A WINTER WEATHER ADVISORY FOR SNOW ALSO REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * AFFECTED AREA: THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. * SNOW ACCUMULATIONS: 1 TO 4 INCHES OF NEW ACCUMULATION IS EXPECTED THIS EVENING...WITH THE GREATEST AMOUNTS NORTH OF I-70. STORM TOTAL ACCUMULATION OF 10 TO 20 INCHES ARE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY EVENING...WITH THE GREATEST AMOUNTS ACROSS THE SOUTHERN MOUNTAINS. * TIMING: SNOW SHOWERS WILL CONTINUE TO TAPER OFF THIS EVENING BEFORE ENDING AFTER MIDNIGHT. SNOW IS EXPECTED TO REDEVELOP MONDAY AFTERNOON...BECOMING AT TIMES MONDAY NIGHT INTO TUESDAY. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH ELEVATION ROADWAYS THROUGH TONIGHT...AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY. THIS INCLUDES I-70 AND HIGHWAY 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ007>010-130630- /O.CON.KSLC.WW.Y.0010.000000T0000Z-120213T1200Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD 330 PM MST SUN FEB 12 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * AFFECTED AREA: THE WASATCH AND WESTERN UINTAS ALONG WITH THE WASATCH PLATEAU AND BOOK CLIFFS. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES THROUGH TONIGHT. * TIMING: SNOW SHOWERS WILL CONTINUE INTO THE EVENING...THEN GRADUALLY DIMINISH LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH ELEVATION ROADWAYS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
218 WWUS45 KSLC 130352 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 852 PM MST SUN FEB 12 2012 ...THE NEXT WINTER STORM TO REACH UTAH LATE MONDAY... .THE PACIFIC STORM SYSTEM THAT BROUGHT WIDESPREAD PRECIPITATION TO UTAH THIS WEEKEND WILL GRADUALLY EXIT THE REGION TONIGHT. THE NEXT STORM SYSTEM WILL ARRIVE MONDAY AFTERNOON. THIS SYSTEM IS EXPECTED TO TRACK NEAR THE UTAH ARIZONA BORDER MONDAY NIGHT INTO TUESDAY... BRINGING PERIODS OF HEAVY SNOW TO THE MOUNTAINS OF CENTRAL AND SOUTHERN MOUNTAINS. ACCUMULATING SNOWFALL IS ALSO ANTICIPATED ACROSS MOST NORTHERN UTAH MOUNTAIN RANGES AS WELL. UTZ517-518-131200- /O.CAN.KSLC.WW.Y.0010.000000T0000Z-120213T1200Z/ /O.CON.KSLC.WS.A.0004.120213T1900Z-120215T0500Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 852 PM MST SUN FEB 12 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY FOR SNOW. A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA: THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. * SNOW ACCUMULATIONS: LITTLE ADDITIONAL ACCUMULATION IS EXPECTED THIS EVENING. THE NEXT STORM SYSTEM TO REACH THE AREA MONDAY COULD PRODUCE STORM TOTAL ACCUMULATION OF 10 TO 20 INCHES LATE MONDAY AFTERNOON THROUGH TUESDAY EVENING...WITH THE GREATEST AMOUNTS ACROSS THE SOUTHERN MOUNTAINS. * TIMING: SNOW IS EXPECTED TO REDEVELOP MONDAY AFTERNOON...WITH PERIODS OF HEAVY SNOW MONDAY NIGHT INTO TUESDAY EVENING. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH ELEVATION ROADWAYS THROUGH TONIGHT...AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY. THIS INCLUDES I-70 AND HIGHWAY 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW AND OR STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ007>010-131200- /O.CON.KSLC.WW.Y.0010.000000T0000Z-120213T1200Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD 852 PM MST SUN FEB 12 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * AFFECTED AREA: THE WASATCH AND WESTERN UINTAS ALONG WITH THE WASATCH PLATEAU AND BOOK CLIFFS. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES THROUGH LATE TONIGHT. * TIMING: SNOW SHOWERS WILL GRADUALLY DECREASE IN INTENSITY AND AREAL COVERAGE THROUGH THE OVERNIGHT HOURS. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH ELEVATION ROADWAYS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
804 WWUS45 KSLC 130951 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 AM MST MON FEB 13 2012 ...THE NEXT WINTER STORM WILL REACH UTAH TODAY... .THE NEXT STORM SYSTEM WILL ARRIVE TODAY. THIS SYSTEM IS EXPECTED TO TRACK NEAR THE UTAH ARIZONA BORDER TONIGHT INTO TUESDAY... BRINGING PERIODS OF HEAVY SNOW TO THE MOUNTAINS OF CENTRAL AND SOUTHERN UTAH. ACCUMULATING SNOWFALL IS ALSO ANTICIPATED ACROSS MOST NORTHERN UTAH MOUNTAIN RANGES AS WELL. UTZ007>010-131100- /O.CAN.KSLC.WW.Y.0010.000000T0000Z-120213T1200Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD 251 AM MST MON FEB 13 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY FOR SNOW. SCATTERED LIGHT SHOWERS WILL BRING LIGHT ACCUMULATION TO PARTS OF THE HIGHER TERRAIN...WITH THESE SHOWERS DIMINISHING THIS MORNING. $$ UTZ518-131900- /O.UPG.KSLC.WS.A.0004.120213T1900Z-120215T0500Z/ /O.NEW.KSLC.WS.W.0003.120213T1700Z-120215T0500Z/ SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON 251 AM MST MON FEB 13 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE SOUTHERN MOUNTAINS INCLUDING THE CITIES OF LOA...PANGUITCH AND BRYCE CANYON. * SNOW ACCUMULATIONS: 1 TO 2 FEET. * TIMING: SNOW IS EXPECTED TO REDEVELOP THIS MORNING...WITH PERIODS OF HEAVY SNOW TONIGHT INTO TUESDAY EVENING. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH ELEVATION ROADWAYS THIS AFTERNOON THROUGH TUESDAY. THIS INCLUDES HIGHWAY 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ517-131900- /O.EXT.KSLC.WS.A.0004.120213T2300Z-120215T0500Z/ CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE 251 AM MST MON FEB 13 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY EVENING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA: THE CENTRAL UTAH MOUNTAINS INCLUDING COVE FORT...KOSSHAREM...AND FISH LAKE. * SNOW ACCUMULATIONS: 6 TO 14 INCHES. * TIMING: SNOW IS EXPECTED TO REDEVELOP THIS AFTERNOON...WITH PERIODS OF HEAVY SNOW TONIGHT INTO TUESDAY EVENING. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH ELEVATION ROADWAYS THROUGH TUESDAY. THIS INCLUDES I-70 AND HIGHWAY 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A SIGNIFICANT SNOW. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
920 WWUS45 KSLC 131724 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1024 AM MST MON FEB 13 2012 ...THE NEXT WINTER STORM TODAY INTO TUESDAY... .THE NEXT STORM SYSTEM WILL BEGIN TO SPREAD PRECIPITATION INTO UTAH FROM THE SOUTHWEST TODAY. THIS SYSTEM IS EXPECTED TO TRACK NEAR THE UTAH ARIZONA BORDER TONIGHT INTO TUESDAY...BRINGING PERIODS OF HEAVY SNOW TO THE MOUNTAINS OF CENTRAL AND SOUTHERN UTAH. ACCUMULATING SNOWFALL IS ALSO LIKELY ACROSS THE EASTERN AND HIGHER SOUTHWESTERN VALLEYS AS WELL AS IN PORTIONS OF THE NORTHERN MOUNTAINS. UTZ518-140130- /O.CON.KSLC.WS.W.0003.000000T0000Z-120215T0500Z/ SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON 1024 AM MST MON FEB 13 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM MST TUESDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 10 PM MST TUESDAY. * AFFECTED AREA: THE SOUTHERN MOUNTAINS INCLUDING LOA...PANGUITCH AND BRYCE CANYON. * SNOW ACCUMULATIONS: 1 TO 2 FEET. * TIMING: SNOW IS EXPECTED TO INCREASE ACROSS THE SOUTHERN MOUNTAINS THROUGH THE MORNING...WITH PERIODS OF HEAVY SNOW THIS AFTERNOON THROUGH MIDDAY TUESDAY. SNOW WILL GRADUALLY TAPER OFF TUESDAY AFTERNOON THROUGH THE EVENING. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH ELEVATION ROADWAYS THIS AFTERNOON THROUGH TUESDAY. THIS INCLUDES HIGHWAY 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ517-140130- /O.UPG.KSLC.WS.A.0004.120213T2300Z-120215T0500Z/ /O.NEW.KSLC.WW.Y.0011.120213T2300Z-120215T0500Z/ CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE 1024 AM MST MON FEB 13 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE CENTRAL UTAH MOUNTAINS INCLUDING COVE FORT...AND FISH LAKE. * SNOW ACCUMULATIONS: 6 TO 14 INCHES. * TIMING: SNOW IS EXPECTED TO INCREASE ACROSS THIS AREA TODAY...WITH PERIODS OF HEAVY SNOW TONIGHT INTO TUESDAY EVENING. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH ELEVATION ROADWAYS THROUGH TUESDAY. THIS INCLUDES I-70 AND HIGHWAY 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 9:58 AM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Feb 12, 9:58 AM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
958 AM MST SUN FEB 12 2012
.SYNOPSIS...A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT THE
EASTERN GREAT BASIN TODAY. HIGH PRESSURE WILL FOLLOW FOR A BRIEF
PERIOD MONDAY...WITH ANOTHER STORM SYSTEM TO FOLLOW FOR MONDAY
NIGHT INTO WEDNESDAY.
&&
.DISCUSSION...SLOW MOVING SHORTWAVE TROUGH WORKING ITS WAY ACROSS
UT THIS MORNING. MID LEVEL CIRCULATION CENTER NOTED IN WV IMAGERY
ROTATING THROUGH SOUTHERN UT WITH ASSOCIATED TROUGH AXIS/MID LEVEL
DEFORMATION ZONE EXTENDING INTO NORTHERN UT. THIS ZONE HAS SERVED
AS A FOCUS FOR HEAVIER SNOWFALL THIS MORNING ACROSS PORTIONS OF
THE WASATCH BACK ALONG WITH THE SOUTHERN WASATCH AND WESTERN
UINTAS. ALL INDICATIONS ARE THIS AXIS SHOULD WEAKEN AND MOVE EAST
BY NOON...AND AS SUCH DID NOT EXPAND WINTER WEATHER ADVISORY INTO
HEBER/KAMAS AREAS AS WINDOW FOR HEAVY SNOWFALL SHOULD BE ENDING
OVER THE NEXT HOUR OR TWO.
MEANWHILE HEAVIER BAND OF PRECIPITATION DROPPING SOUTH THROUGH THE
WASATCH FRONT IS DRAGGING SNOW LEVELS DOWN TO THE VALLEY
FLOORS...ALTHOUGH OUTSIDE OF HEAVIER BANDS SNOW LEVELS NEAR 5 KFT
THIS MORNING SHOULD LOWER TO NEAR 4500 FEET THIS AFTERNOON AS
COLDER AIR SLOWLY ADVECTS INTO THE REGION. GIVEN TRANSITORY NATURE
OF SHOWERS DO NOT ANTICIPATE ANY SUBSTANTIAL ACCUMULATION ACROSS
THE VALLEYS...ALTHOUGH AN INCH OR SO ON GRASSY/ELEVATED SURFACES
IS NOT OUT OF THE QUESTION.
AS THE DAY PROGRESSES ANTICIPATE PRECIPITATION TO BECOME MORE
SHOWERY AND OROGRAPHICALLY FORCED AS SYNOPTIC SCALE FORCING PULLS
EAST...LEAVING A MOIST NORTHWEST FLOW AND FAIRLY UNSTABLE AIRMASS
IN PLACE. FAVORED LOCATIONS SUCH AS THE UPPER COTTONWOODS MAY SEE
SNOWFALL INTENSITY PICK UP ONCE AGAIN BY EARLY AFTERNOON WITHIN
THIS REGIME. UPDATED FORECAST TO ADJUST WEATHER TYPE...AS WELL AS
INCREASE ACCUMULATION TODAY FOR SOUTHERN WASATCH BACK ALONG WITH
HIGHER TERRAIN.
AS SHORTWAVE RIDGING BUILDS INTO THE REGION THIS EVENING ANTICIPATE
LINGERING SNOWFALL TO TAPER OFF. THIS RIDGING WILL BE SHORT
LIVED...AS THE NEXT SHORTWAVE DIGS ALONG THE SIERRA MONDAY...THEN
SWINGS EAST THROUGH NORTHERN AZ/SOUTHERN UT MONDAY NIGHT INTO
TUESDAY. BEST CHANCE FOR PRECIPITATION WITH THIS SYSTEM LOOKS TO
COME ACROSS LOCATIONS SOUTH OF I-80. WILL ADDRESS IN MORE DETAIL
WITH AFTERNOON PACKAGE.
&&
.AVIATION...CEILINGS AT THE SLC TERMINAL WILL REMAIN BELOW 7000FT
THROUGH AT LEAST 01Z MONDAY...AND COULD PERSIST THROUGH 12Z MONDAY.
HIGH-END MVFR OR LOW-END VFR CONDITIONS ARE EXPECTED MOST OF
TODAY...WITH MOST OF THE SHOWERS BEING A RAIN/SNOW MIX.
HOWEVER...BRIEF PERIODS OF IFR SNOW WILL CONTINUE TO BE POSSIBLE
THROUGH THE DAY AS HEAVIER BANDS PASS THROUGH THE AREA.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 5 AM MST MONDAY FOR
UTZ007>010-517-518.
WY...NONE.
&&
SEAMAN/SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Feb 12, 5:28 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 528 AM MST SUN FEB 12 2012 UTZ001>016-019>021-517-518-WYZ021-131330- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 528 AM MST SUN FEB 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL CONTINUE TO SLIDE ACROSS THE REGION THROUGH SUNDAY. MUCH OF THE AREA WILL CONTINUE TO HAVE A GOOD CHANCE TO SEE OCCASIONAL SHOWERS...WITH SNOW LEVELS LOWERING FROM CLOSE TO 6000 FEET THIS MORNING TO NEAR 4500 TO 5500 FEET BY THIS AFTERNOON. THE MOUNTAINS WILL SEE LOCALLY SIGNIFICANT SNOW ACCUMULATIONS. OTHERWISE SNOW IS EXPECTED TO REMAIN GENERALLY LIGHT ACROSS OTHER AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SECOND STORM SYSTEM WILL LIKELY AFFECT THE REGION MONDAY NIGHT AND TUESDAY...BRINGING THE NEXT CHANCE FOR WIDESPREAD MOUNTAIN SNOW AND VALLEY RAIN AND SNOW. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE MAINLY ACROSS THE CENTRAL AND SOUTHERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Winter Storm Watches in Utah, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.